MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT (20G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT (20G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recw0170 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recw0170) have been reported from the same facility.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that extension set came apart at connection between luer device and tubing on the powerglide, causing blood leakage.This report addresses the fifth device.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached hub is confirmed and was determined to be supplier related.One extension tubing set was returned for evaluation.An initial visual observation showed the distal luer hub was detached from the extension tubing.Use and adhesive residue was observed throughout the returned sample.A microscopic observation revealed striations on the distal end of the extension tubing, which had slightly polished edges, suggesting it is the manufactured end.No tubing was observed within the detached luer hub and no mechanical damage was observed on the tubing or the detached luer connector.Some adhesive was observed on the surface of the tubing in the region the luer hub would have been positioned.An incident report was issued to notify the supplier.A lot history review (lhr) of recw0170 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recw0170) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER FULL KIT (20G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8337792
Report Number3006260740-2019-00247
Device Sequence Number19390549
Product Code FOZ
UDI-Device Identifier00801741038075
UDI-Public(01)00801741038075
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM120101
Device Lot NumberRECW0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/20/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1